MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, - 14.00/+1.0/069 (sphere/cylinder/axis), in the patients eye on (b)(6) 2019.The lens was explanted due to surgeon was not happy with lens position.Another same model lens was implanted as the exchanged lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: b5: the reporter indicated the lens was implanted in the patients right eye (od).The lens was explanted on (b)(6) 2019 due to the patient experienced blurred vision.There was no patient injury.The cause of the event was due to user error.The lens exchange resolved the problem.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid in lens vial.Visual inspection found the lens optic and haptics torn.The lens was returned in three pieces.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9604383
Report Number2023826-2020-00166
Device Sequence Number534577
Product Code QCB
UDI-Device Identifier00841542107402
UDI-Public00841542107402
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/14/2020
05/21/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/28/2020
06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR